Oklahoma, 2024

Drought in Oklahoma, June 1 to 4, 2024

June 1 to 4, 2024 · NWS OUN · 2 events in 2 counties and zones

Areas of thunderstorms/heavy rainfall led to a reduction in severe (or greater) drought area early in the month. Dry conditions (below normal monthly rainfall) emerged later in the month, especially across west-central Oklahoma.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Areas of thunderstorms/heavy rainfall led to a reduction in severe (or greater) drought area early in the month. Dry conditions (below normal monthly rainfall) emerged later in the month, especially across west-central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 11:18 PM CST, 42 minutes earlier.

Area forecast discussion, May 31, 11:18 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1218 AM CDT Sat Jun 1 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 1212 AM CDT Sat Jun 1 2024

Complex affecting portions of western north Texas early this
morning is expected to continue to slowly weaken through the early
morning hours. Another area of showers and thunderstorms across
western Kansas will make a run at northwest Oklahoma this morning,
but these too are expected to weaken as they move into the area
toward morning.

A few residual showers and thunderstorms that last into first part
of the day today will gradually dissipate. There is a signal for
a few isolated to widely scattered storms this afternoon, but most
of the area will remain dry through much of the day and into this
evening. Otherwise today will see the beginning of warming trend
that will likely through at least the middle of the upcoming week.

As we go through the afternoon and into this evening, again
expect convection to develop across much of the High plains. This
activity will grow upscale into several complexes of storms (MCS)
that will make their way east and southeast out into the Plain
states. These are expected to make their way into western sections
of Oklahoma and western north Texas by late evening and will
likely remain stronger longer given sufficient instability as well
as a stronger llj across west Texas and western Oklahoma. These
will make their way east across the area tonight with a damaging
wind risk as well as some hail potential. Isolated heavy rainfall
will also be a concern.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 1212 AM CDT Sat Jun 1 2024

Much like the last few days, some lingering morning
shower/thunderstorm activity is possible Sunday, but much of the
area should see dry conditions through a majority of the day.

More of a signal across the northern/central Plains Sunday night
into Monday with the aid of a weak surface boundary. Although a
rather deep waa layer could result in a few storms further south
across our area.

These lower-end precip chances continue into mid-week with better
chances to the north of the area. Much of the area will also see
daytime temps warm into the 90s as we go through this time frame.

A cold front looks to move south across the area Wednesday, which
will temper the warming trend, no real cold air is associated with
the boundary. It may however shift any lingering precip chances off
to our south and east for the second half of the week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1016 PM CDT Fri May 31 2024

MVFR and IFR ceilings are expected to form over central Oklahoma
TAF sites from Kansas to Texas tonight. Thunderstorms may arrive
from the west and effect KWWR early Saturday morning. Light winds,
most from the east or southeast, are expected to persist.
Thunderstorms will move into northwestern Oklahoma tomorrow
evening and effect KWWR and KCSM by late evening.

 &&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  85  68  85 /  10  20  20  40
Hobart OK         64  86  67  86 /  40  20  30  40
Wichita Falls TX  66  86  70  87 /  30  30  20  30
Gage OK           60  87  64  88 /  40  30  50  30
Ponca City OK     62  84  67  86 /  10  20  20  30
Durant OK         65  85  70  87 /  10  20  20  40

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  68  87  70 /  20  20  30  20
Hobart OK         88  67  88  69 /  10  30  20  20
Wichita Falls TX  88  70  89  71 /  20  20  20  30
Gage OK           88  64  89  67 /  30  50  20  20
Ponca City OK     84  66  87  69 /  20  20  40  40
Durant OK         87  68  89  71 /  20  10  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...09
Hazardous weather outlook, May 31, 7:30 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
830 PM CDT Fri May 31 2024

OKZ004>048-050>052-TXZ083>090-011930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-Foard-
Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
830 PM CDT Fri May 31 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
A thunderstorm complex across the High Plains is expected to
approach western Oklahoma/western-north Texas late this evening
into early Saturday morning. While severe weather chances are
expected to remain low with this activity, a few strong to briefly
severe storms are possible. Damaging winds, small hail and heavy
rain would be the primary concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Episodic rounds of thunderstorm potential remain forecast from
Saturday afternoon into early next week. Severe potential will
exist, especially from Sunday evening into early Saturday morning.
Damaging winds, large hail and heavy rain will all be possible
with the strongest storms.

.Flooding...
Rounds of heavy rainfall into early next week may result in areas
of flooding. This is most likely across portions of southern
Oklahoma and western-north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Harper

When
June 1, 12:00 AM CST to June 4, 5:59 AM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought, Woods

When
June 1, 12:00 AM CST to June 4, 5:59 AM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192234, 1192235.